Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 9, 2021Columbia County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 3:25 PM EDT for Columbia County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 3:25 PM EDT (19:25 UTC)
Expired
Jul 9, 2021, 4:30 PM EDT
In force
65 min
Issued by
NWS Jacksonville, FL

County Columbia County, FL

The radar

The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS82 KJAX 091925
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Fri Jul 9 2021
 
FLZ020-021-023-030-122-222-092030-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-
325 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH
CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Five Points, or near Lake City,
  moving east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Lake City, White Springs, Five Points, Watertown, Lulu, Winfield,
  Olustee and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234
TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:27 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 9, 1:27 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
127 PM EDT Fri Jul 9 2021

.AVIATION...
[Through 18Z Saturday]

Scattered showers and embedded storms were moving east to east
southeast across the area. Showers/storms will get near most of
the TAF sites this afternoon, and MVFR cigs are expected around
showers/storms. Brief IFR conditions are also possible. Westerly
winds around 10 knots will prevail the rest of the afternoon, with
winds diminishing tonight. Westerly winds will increase to around
10 knots again by the end of the TAF period.

&&

.PREV DISCUSSION [930 AM EDT]...

.NEAR TERM [Today Through Tonight]...

Deep layer moisture remains in place with PWATs near or just
above 2 inches, which is about 120% of normal. Some weak mid level
troughing is over the forecast area or just offshore with mid
level shortwave ridging located over AL. The one vort lobe that
brought some convection over southeast GA Thursday evening has
moved offshore and weakened. Another weaker vort lobe will move
into the area from the west-northwest today and mainly push into
northeast FL providing the additional lift during the diurnal
heating. CAM models are in some disagreement on the timing of the
convection but the NAM and HRRR are in fairly good agreement with
isolated to scattered showers and storms forming between 8 AM and
about 1 PM, but highest rain chances will be in the mid to late
aftn hours. Will go with likely POPs for the srn 2/3rds of the
area with high end scattered coverage near 40-50 percent closer
to the Altamaha River Basin. However, if convection begins later
than advertised, like as noted by the HRW FV3, then we will be
looking at higher than the 20-30 percent POPs we have placed in
for the evening hours. Main thunderstorms threats will be heavy
rainfall and gusty winds with the more intense cells. Highs
forecast around the upper 80s to around 90 today. For now,
advertised isolated to scattered convection in the evening and
ended most of the precip by about midnight. There may be some
isolated deep convective cells over the central zones during the
overnight hours if that area does not get worked over too much by
daytime convection as there may be one or two vort lobes moving
through in the west-northwest aloft.

.SHORT TERM [Saturday Through Sunday]...

Low level ridging will be in place over Apalachee Bay Saturday,
rendering moderate northwest 1000-700mb winds. A very moist air
mass will still be in place on Saturday, with model PWAT values
along the East Coast of 2-2.2" and 1.8-2" over inland portions of
the area. Generally speaking a moderate northwest flow regime
leads to lower coverage, with the highest chances south of the
I-10 corridor. With high moisture in place, however, coverage may
be enhanced along the east coast. Temperatures will peak in the
upper 80s to low 90s Saturday afternoon, then dip to the low-mid
70s Saturday night.

The ridge will weaken as it drifts northeast on Sunday, leading to
weaker steering flow in place over our area on Sunday. The ribbon
of higher model PWATs (1.9-2.1") will be in place over most of our
area Sunday, though, so coverage of afternoon showers and
thunderstorms will be more widespread. Highs will be mostly in the
mid-upper 80s with lows in the low-mid 70s again.

.LONG TERM [Monday Through Friday]...

The Bermuda high will drift westward early next week, bringing a
shift to winds from the east early next week and allowing the East
Coast seabreeze to dominate the forecast. The ridge will
gradually pull off to the east again later in the week, but we'll
continue to see that onshore flow along the Atlantic coastline
through the remainder of the work week. A drier airmass could
advect into the region late in the week, putting a damper on the
coverage Thursday and Friday afternoon. Highs will be mostly in
the upper 80s to low 90s and lows will mostly stay in the low-mid
70s.

.MARINE...

Surface winds will mainly be southwest through today and tonight
and become more westerly on Saturday. Speeds generally 10-15 kt
and seas 2-4 ft. Main energy is in the 6 to 8 second frequency
through tonight. The high pressure ridge initially south of the
area will begin to push into the region Sunday and then north of
the area early next week. This will cause the prevailing flow to
turn from the southwest and west to the south and southeast by
Monday and Tuesday. Showers and thunderstorms will be possible
each day.

Rip Currents: Mainly low to a low-end moderate risk today for the
area beaches due to offshore flow and low surf heights. Risk will
trend towards moderate early next week as winds shift to become
onshore.

.FIRE WEATHER...

High pressure will drift eastward over us this weekend, potentially
leading to low daytime dispersions, particularly on Sunday. Daily
chances for showers and thunderstorms, with enhanced coverage
through early next week thanks to a very moist air mass in place.

.HYDROLOGY...

Moderate flooding is forecast for portions of the Santa Fe River
within the next few days. Moderate flooding is going on along the
St. Marys River at Macclenny. Levels are coming down from minor
and action stages for the Black Creek in Clay County. Minor
flooding is forecast to begin along the upper portion of the
Suwannee River over the weekend but latest water level readings
look to be a little lower.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  71  87  71 /  20  40  20  60  20
SSI  75  89  76  87  77 /  20  50  30  50  20
JAX  72  90  73  87  72 /  20  50  30  50  20
SGJ  74  88  74  86  74 /  20  60  30  50  20
GNV  72  88  72  86  71 /  20  50  40  70  20
OCF  73  89  72  87  72 /  20  50  40  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 9, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Fri Jul 9 2021

FLZ020-021-023-030-122-222-092030-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-
325 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH
CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Five Points, or near Lake City,
  moving east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Lake City, White Springs, Five Points, Watertown, Lulu, Winfield,
  Olustee and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234
TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:10 PM EDTSpecial Weather StatementJAXMarion50 min
Jul 9, 4:17 PM EDTSpecial Weather StatementJAXClay43 min
Jul 9, 4:43 PM EDTSpecial Weather StatementJAXNassau32 min
Jul 9, 4:53 PM EDTSpecial Marine WarningJAX67 min
Jul 9, 4:56 PM EDTSpecial Marine WarningJAX64 min
Jul 9, 5:00 PM EDTSpecial Weather StatementJAXDuval30 min
Jul 9, 5:10 PM EDTSpecial Weather StatementJAXDuval50 min
Jul 9, 5:18 PM EDTSpecial Marine WarningJAX57 min
Jul 9, 5:21 PM EDTSpecial Weather StatementJAXFlagler39 min
Jul 9, 5:29 PM EDTSpecial Marine WarningJAX31 min
Jul 9, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jul 9, 5:55 PM EDTSpecial Marine WarningJAX35 min
Jul 9, 6:01 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 9, 6:08 PM EDTSpecial Marine WarningJAX52 min
Jul 8, 8:50 PM EDTSpecial Weather StatementJAXAtkinson40 min
Jul 8, 9:49 PM EDTSpecial Weather StatementJAXAtkinson41 min
Jul 8, 10:28 PM EDTSpecial Weather StatementJAXClinch47 min
Jul 9, 6:52 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis68 min
Jul 9, 7:58 PM EDTSpecial Weather StatementJAXBacon, Coffee47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.